Is dry mouth, eyes & nose due to Atripla?
Apr 10, 2012
I started Atripla in July 2011 and have noticed recently suffering from dry eyes, dry mouth (leading to gum problems) and dry nasal passages (leading to soreness and bleeding). My optician has also noticed recently how dry my eyes are.
Can these be manifestations of HIV or are they more likely to be due to the Atripla? If so, is there an alternative regime which will not have these side effects?
diag 23/5/2011 VL 95000 CD4 200 3/6/2011 CD4 300 1/7/11 VL 45000 CD4 230 8/7/11 CD4 320 med start 23/7/11 11/8/11 VL 870 CD4 410 12/9/11 VL 690 CD4 310 28/11/11 VL 0 CD4 390 3/2/11 VL 0 CD4 430
Response from Dr. Henry
Those symptoms of dryness can be due to anticholinergic effects of some medicine (not clearly linked to Atripla but common with medications like antihistamines). Can also be due to conditions like sicca syndrome and others so sometimes an evaluation by allergist or eye specialist is helpful. There is little published data detailing what happens when patients with those symptoms on Atripla switch to an alternative drug (thus hard to recommend different regimen with much confidence). A trial switch to a different regimen is reasonable if no other explanation is found (ie switch to a boosted protease inhibitor + Epzicom --switch options depends on past treatment history and current clinical status). If any reader knows of a reference or has personal experience with a situation like this please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can AIDS Be Transmitted Through Toothbrush?
- Can AIDS Be Transmitted Through Touching Anus?
- Can AIDS Be Transmitted Through Unprotected Sex Without Ejaculation?
- Can HIV Be Transmitted Through Sharing Dildos?
- Can U Get HIV From Unprotected Anal Sex Without Ejaculation?
- Can You Contract HIV From Period Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.